Differential and Integral Equations

The Dirichlet problem for some nonlocal diffusion equations

Emmanuel Chasseigne

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the Dirichlet problem for the non-local diffusion equation $u_t=\int\{u(x+z,t)-u(x,t)\}{\,\mathrm{d}\mu}(z)$, where $\mu$ is a $L^1$ function and $``u=\varphi$ on $\partial\Omega\times(0,\infty)$'' has to be understood in a non-classical sense. We prove existence and uniqueness results of solutions in this setting. Moreover, we prove that our solutions coincide with those obtained through the standard ``vanishing viscosity method'', but show that a boundary layer occurs, the solution does not take the boundary data in the classical sense on $\partial\Omega$, a phenomenon related to the non-local character of the equation. Finally, we show that in a bounded domain, some regularization may occur, contrary to what happens in the whole space.

Article information

Source
Differential Integral Equations Volume 20, Number 12 (2007), 1389-1404.

Dates
First available in Project Euclid: 20 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356039071

Mathematical Reviews number (MathSciNet)
MR2377023

Zentralblatt MATH identifier
1211.47088

Subjects
Primary: 35K20: Initial-boundary value problems for second-order parabolic equations
Secondary: 35B05: Oscillation, zeros of solutions, mean value theorems, etc. 35D10

Citation

Chasseigne, Emmanuel. The Dirichlet problem for some nonlocal diffusion equations. Differential Integral Equations 20 (2007), no. 12, 1389--1404. https://projecteuclid.org/euclid.die/1356039071.


Export citation